The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for May 2015 (PDF).
Several treatments for hepatitis C infection, namely ledipasvir-sofosbuvir (Harvoni®), sofosbuvir (Sovaldi®) and daclatasvir (Daklinza®), have been found to interact with amiodarone and increase the risk of severe bradycardia and heart block. It is recommended that amiodarone only be used in conjunction with these treatments when other antiarrhythmics cannot be given and patients being started on amiodarone should be closely monitored for 48 hours.
Pomalidomide (Imnovid®), a treatment for adults with relapsed and refractory multiple myeloma, has been found to cause interstitial lung disease (ILD), cardiac failure and hepatotoxicity. It is recommended that patients receiving this treatment are monitored for the signs or symptoms of these conditions.
Finally this month there is a summary of letters sent to healthcare professionals in April 2015, including a reminder that ketoprofen gel is associated with photosensitivity reactions and of risk minimisation measures should be undertaken when skin is exposed to sunlight during treatment.
Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.
|« SMC Update - May 2015||NICE Guidance - May 2015 »|